It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I'm on 60mgs (three 20mg capsules) of Vyvanse for my ADD (executive dysfunction type... not sure if that makes a difference in this thread, but I'm just throwing that out there). I take them in the morning, at about 6:30, before school.
It takes about 40 minutes for me to actually feel the effects of it, and they're pretty good when I can feel them. My social anxiety goes down a ton, I have less triggers, I can focus, for the most part, on something when I need to. My mood is elevated and I'm wayyyyy less irritable and grouchy. I have a lot less negative thoughts. My little OCD tics go away as well, for the most part.
Overall it puts me in a very "chill" mood. Like... everything just feels "okay." It's a nice content feeling, in comparison to when I was prescribed with Adderall, and I got a euphoric rush (it worked way better than the Vyvanse in terms of concentration and anxiety, but it only worked every other day and the crash was too much for me).

Anyway.
My doc said that Vyvanse is time-released, and it should last about 12 hours. When I take it, I notice that it works for maybe the first two to three hours of intake, and then the effects taper off into not-so-good side effects. I become irritable and cranky, and it feels like I have no emotions. My motivation goes away, and nothing seems funny to me. I have to force myself to laugh and smile. Basically I become very robotic... and it's not enjoyable. A few days ago when it was wearing off after third period, I walked out of my classroom up to my friend who had this weird look on her face. When I looked at her (from looking down at the ground with anxiety) she said, "What's wrong with you? Are you sick or something?"
Apparently I wear the tapered side effects of Vyvanse on my face... haha. Or... something like that. I don't know. All I know is, I really don't like becoming a robot when it's wearing off.
And that's not even the main point of this thread.

What I'm asking is, why is it wearing off after like.. 3 hours, when it's supposed to last 12? It doesn't make any sense. I don't eat or drink anything with citric acid in it, so it's not that the medicine is metabolizing faster...
My parents and I have read around about opening the capsules and dissolving the actual meds in with a drink, and it says it's okay as long as you drink it right away.
I don't think it's because I dissolve it in with coke (the soda... as in, Coca Cola), because the first time I took Vyvanse I took it with a spoonful of applesauce (well... I guess that's citric... but it was literally just one bite) because I have trouble swallowing pills... and it still wore off within the first three hours of taking it.

What could be the reason for this? Do I need a higher dose?
I agree. I only take/took it with soda because the fizziness of the carbonation sort of numbs my mouth, so I can't taste the actual Vyvanse.
And speaking of taking it with soda... I tried taking it with water this morning. Couldn't do it. My gag reflexes are just too bad. And, feeling pressured to get out the door for school in time this morning, I just took it with Coke again... yeah, I know, stupid me. I'm going to just stop taking it with that and maybe try milk or something. Unless that's not a good idea. But isn't milk more on the base side of a pH scale? (I'm not too educated about this stuff, I'm only 16...)

Well, anyway, yesterday I took 60 mgs in the afternoon (dumb idea) so I could focus on my english essay I had to do. It helped a lot, from what I could tell, with my concentration and normally irritable mood. I was very chilled out, like I said before. I also managed to take a shower in about 30 minutes, which is record time for me, because usually I just stand there with the water running and stare off into space. Then my OCD kicks in when I'm washing the shampoo/conditioner out of my hair - I always feel like I never get all of it out. So that was just a nice little bonus for me. But anyway... all was good until about 8 or 9 pm. I was having heart palpitations, I got a horrible headache, terrible nausea, depression, tremors, and what somebody else on this board described as "lightning strikes" in your brain. Which, by the way they described it, are weird little "seizures." Now... I have Juvenile Myoclonic Epilepsy. I know what a seizure feels like for me, and this was different from a seizure. It was more like, I would be talking, and in the middle of a sentence I would sort of... choke on my words and make this weird hiccuping sound, almost like when you choke on your spit in the middle of saying something. But the weird thing about it was that I got the sensation of something coming up my throat and being pushed out of my mouth. Not so much like the feeling of vomiting though. And it wasn't necessarily uncomfortable... it was just... odd, and kind of annoying.

So, continuing my experience with last night...
My blood sugar was low from not eating anything (my nausea is too intense to even THINK about food while I'm on Vyvanse) for hours, but I couldn't bring it up without gagging and almost throwing up every time I tried to put food in my mouth. So that added to my crash.
I literally only got about an hour and a half of sleep last night because I was wide awake. My heart was pounding as well, so that didn't help either. I kept finding myself breaking out into cold sweats. Not sure of the reason for that... but it was extremely uncomfortable. Basically, it just felt like hell to me.
So, this morning, when I woke up from my hour of sleep, I felt exactly the same way, just with less of a headache. I managed to eat half of an omelet, but even that was hard to down without feeling sick to my stomach.
After that I took two Vyvanse, and I really didn't feel any better or worse during school. Nothing changed. I felt "crashy" all day, and I still sort of do. I went to the nurse's office and she took my blood pressure. Apparently my heart rate was 130, which isn't normal at ALL (as most of you should know). So I left before the last two periods of the day because I felt like complete crap.
I actually feel hungry now, I can feel it in my stomach. But nothing sounds appetizing at ALL to me. I try eating something and I can manage to chew and swallow it, but it's like my throat is repelling food/drinks. I still feel nauseas even though I feel really hungry. This is exactly what happened with Adderall.
I thought Vyvanse was supposed to have a smoother comedown, but it's just about identical to the comedown of Adderall, which was horrible.

I'm not sure if I should take any Vyvanse tomorrow morning.
I'm starting to get scared because I think I'm beginning to self-medicate. I hate saying it, but I'm pretty desperate for relief from my problems (ADD, anxiety, OCD, depression...), and I love stimulants when they work, it's just... now, the bad seems to outweigh the good, in terms of Vyvanse. It used to be the other way around.

This is making me so frustrated.





All times are GMT -7. The time now is 08:26 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!